looking through rose tinted spectacles

Nearly a month since my last post and I’m still running and cycling on the exercise bike! I almost can’t believe it but I can honestly say the only symptoms I have at the moment are brain fog and fatigue, which can both be severe at times but it’s a massive improvement and more than I could have hoped for a couple of months ago. My episodes of pre-syncope are very rare and usually only happen if I’m late taking my medication or get up out of bed too suddenly.

I made it to Wales for the weekend to visit a friend and apart from a few necessary naps felt pretty normal. We visited beaches and pubs and it was lovely to explore somewhere I’d never been before.

The long train journey home took it out of me especially when the person sat in my reserved seat wouldn’t let me sit down but thankfully the guard found me an alternative. Frustratingly that extra 5 minutes stood up trying to reason about my seat really exhausted me and made me feel really ill for the rest of my journey; I could barely stand by the time I’d made it home, but the whole trip was well worth it.

I’ve also got my pink/purple tinted glasses from the opticians. They’re really helping with my light sensitivity and reading even if they’re maybe not the most fashionable thing I own!

In other news I now own a massive 6 cup teapot so that’s at least 1/4 of my daily fluid intake sorted!!

Advertisements

good things come in small packages

When I took my first Ivabradine it was so small I wasn’t even sure I’d swallowed it! It’s a tiny tablet anyway, but I have to cut them in half which is near impossible. It describes itself on the box as ‘salmon’ coloured. I was wondering if it came in fuchsia or teal but sadly not. Fun fact: pharmaceutical companies don’t like to make drugs a green colour because it’s considered unlucky. See, I have remembered SOMETHING from my nursing degree!

Ivabradine will obviously affect everyone differently, but so far I’ve experience headaches (normal for me), dizziness (normal for me, but occasionally it felt more like vertigo when the wheelchair would feel like it was moving when I had the breaks on; normally my dizziness feels like I’m looking through a haze). I have felt my heart rate slow, occasionally it’s felt really ‘heavy’ and pronounced, even more so than my usual palpitations. It’s a really slow acting drug though, which peaks after 30 mins and wears off after 4 hours.

I’m not looking forward to the most common side effect which is light sensitivity seeing as I’m very light sensitive anyway at the moment and am wearing sunglasses pretty much 24/7 so might have to become a mole or something. Lets hope that’s not a side effect I get (I mean light sensitivity, not turning into a mole. I’m pretty sure I didn’t read that as a side effect in the leaflet!). So far I’ve not felt a reduction in my PoTS symptoms but not sure if that’s because I’m feeling so extremely exhausted and rubbish at the moment anyway. Hopefully I’ll see some improvement in a couple of days when this ‘flare-up’ has settled.